Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 172, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 30, 2016, 3:43 PM EDT for Marion County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2016, 3:43 PM EDT (19:43 UTC)
- Expired
- Sep 30, 2016, 4:00 PM EDT
- In force
- 17 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Melbourne radar (KMLB), 148 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WUUS52 KJAX 301943
SVRJAX
FLC083-302000-
/O.NEW.KJAX.SV.W.0172.160930T1943Z-160930T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 PM EDT FRI SEP 30 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA...
* UNTIL 400 PM EDT
* AT 343 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PITTMAN...OR 9 MILES NORTHEAST OF EMERALDA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MARION COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2914 8179 2914 8164 2905 8164 2905 8166
2896 8166 2896 8181
TIME...MOT...LOC 1943Z 265DEG 21KT 2903 8170
HAIL...0.88IN
WIND...60MPH
$$
STRUBLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 9:48 AM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Sep 30, 9:48 AM EDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 948 AM EDT FRI SEP 30 2016 .UPDATE... The cold front is dropping south of the area with drier air advecting into the region. a few showers may still pop up across Marion, Putnam and Flagler counties this morning. && .AVIATION... VFR Conditions at all sites with some light fog overnight. && A cold front will wash out over the waters Today with prevailing winds generally out of the southwest around 10 to 15 knots. South winds will increase some tonight, and small craft will need to exercise caution across the Northeast Florida offshore waters. Weaker flow will prevail over the weekend, then onshore flow will gradually increase through early next week and headlines may be needed by Tuesday evening. Rip Currents: Low risk expected through the weekend, with an elevated threat developing early next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 84 55 87 60 / 0 0 0 0 SSI 86 66 84 69 / 10 10 10 20 JAX 88 62 88 67 / 10 10 10 10 SGJ 88 69 86 70 / 10 10 20 20 GNV 89 62 87 65 / 10 10 10 10 OCF 89 64 87 67 / 20 10 20 10 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Sandrik//Walker
Hazardous weather outlook, Sep 30, 3:32 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 332 AM EDT FRI SEP 30 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-010745- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 332 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A LOW CHANCE OF ISOLATED STORMS ACROSS OUR EXTREME SOUTHERN ZONES ON SATURDAY, AND THEN A CHANCE FOR A FEW STORMS ACROSS A LARGER PORTION OF THE REGION SUNDAY THROUGH EARLY NEXT WEEK. THE DEVELOPING ONSHORE FLOW EARLY NEXT WEEK WILL ENHANCE THE THREAT OF RIP CURRENTS ALONG THE COAST...ALONG WITH THE POTENTIAL FOR BREEZY TO WINDY CONDITIONS ALONG THE COAST AND INTO THE COASTAL WATERS. STAY TUNED TO THE LATEST FORECASTS ON HURRICANE MATTHEW FROM THE NATIONAL HURRICANE CENTER FOR THE POTENTIAL TRACK OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, Sep 30, 3:27 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT FRI SEP 30 2016
FLZ040-302000-
MARION FL-
327 PM EDT FRI SEP 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
400 PM EDT...
AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EMERALDA...MOVING EAST AT 25 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
MOSS BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2914 8190 2918 8164 2905 8164 2905 8166
2896 8166 2896 8187
TIME...MOT...LOC 1927Z 270DEG 23KT 2902 8179
STRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:27 PM EDT | Special Weather Statement | JAX | Marion | 33 min |
| Sep 30, 5:11 PM EDT | Special Marine Warning | JAX | 94 min | |
| Sep 30, 5:14 PM EDT | Special Weather Statement | JAX | Flagler | 31 min |
| Sep 30, 5:46 PM EDT | Special Weather Statement | JAX | Flagler | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.